| Catalog Number |
RBY4C0202 |
| Medical Device Problem Codes |
Device Damaged Prior to Use (2284); Material Deformation (2976)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
04/24/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
During preparation for a coil embolization procedure using ruby coils, the pusher wire of a ruby coil became kinked upon removal from its packaging hoop.The damage to the ruby coil was found prior to use, and therefore the ruby coil was not used in the procedure.The procedure was completed using additional ruby coils and pod coils.
Additional Manufacturer Narrative
Results: the pusher assembly was kinked approximately 5.0 cm from the ruby coil proximal end.The rest of the ruby coil assembly was undamaged.Conclusions: evaluation of the returned ruby coil confirmed a pusher assembly kink.If the device is mishandled during removal from its packaging hoop, damage such as a kinked pusher assembly may occur.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.